Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 109, NWS Brownsville, TX

July 28, 2007Kenedy County, Texas

NWS Brownsville, TX issued this flash flood warning at Jul 28, 2007, 3:15 PM CDT for Kenedy County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 28, 2007, 3:15 PM CDT (20:15 UTC)
Expired
Jul 28, 2007, 3:45 PM CDT
In force
30 min
Issued by
NWS Brownsville, TX
Area
Whole counties

County Kenedy County, TX

The radar

The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.3 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2501 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2501 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
555 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KBRO 282015
FFWBRO
TXC261-282045-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
315 PM CDT SAT JUL 28 2007

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL KENEDY COUNTY IN DEEP SOUTH TEXAS...

* UNTIL 345 PM CDT

* AT 312 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

LAT...LON 2675 9785 2675 9773 2699 9772 2697 9784

$$

PHILO
2 follow-up statements
000 
WGUS74 KBRO 282027
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
325 PM CDT SAT JUL 28 2007

TXC261-282045-
KENEDY TX-
325 PM CDT SAT JUL 28 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR
CENTRAL KENEDY COUNTY...

AT 325 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.

THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER 
MAINLY RURAL AREAS OF THE KENEDY COUNTY ALONG HIGHWAY 77. THIS
AREA HAS ALREADY RECEIVED 3 TO 6 INCHES OF RAINFALL DURING THE PAST 
FEW DAYS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2675 9785 2675 9773 2699 9772 2697 9784

$$

PHILO
000 
WGUS74 KBRO 282043
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
341 PM CDT SAT JUL 28 2007

TXC261-282051-
KENEDY TX-
341 PM CDT SAT JUL 28 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 345 PM CDT FOR CENTRAL
KENEDY COUNTY...

THUNDERSTORMS WITH HEAVY RAINFALL HAVE MOVED TO NORTHERN PORTIONS OF 
KENEDY COUNTY...ALONG HIGHWAY 77...WHERE A NEW FLASH FLOOD WARNING 
HAS BEEN ISSUED. THEREFORE...THE FLASH FLOOD WARNING FOR CENTRAL 
KENEDY COUNTY WILL BE ALLOWED TO EXPIRE AT 345 PM CDT.

LAT...LON 2675 9785 2675 9773 2699 9772 2697 9784

$$

PHILO

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 1:43 PM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Jul 28, 1:43 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
143 PM CDT SAT JUL 28 2007

.DISCUSSION...CHALLENGE OF THE DAY IS TO CANCEL OR MAINTAIN THE
FLASH FLOOD WATCH AND HEAVY RAIN THREAT FOR THE CWA. NOT MUCH
CONVECTION GOING ON AS OF 1 PM...BUT THERE WAS NOT MUCH ACTIVITY
THIS TIME YESTERDAY. LOOKING AT THE DIFFERENCES...IT WAS ABOUT 5
DEGREES WARMER YESTERDAY AT THIS TIME AND THERE WAS A STRONG
SHORTWAVE APPROACHING THE CWA. THUNDERSTORMS OVER THE GULF FRIDAY
BACKED SOUTHWEST ALONG A COASTAL TROUGH THAT HAS SINCE THEN
DISSIPATED. ENERGY FROM THE MID TO UPPER LOW HAS BECOME
INCREASINGLY SHEARED AS THE CIRCULATION FROM THE LOW IS VERY
BROAD...COVERING ALL OF TEXAS AND HALF OF NEW MEXICO. THUNDERSTORMS
DEVELOPING FROM DEL RIO TO WEST OF SAN ANTONIO ARE EXPECTED TO
MOVE MAINLY EAST AND STAY NORTH OF DEEP SOUTH TEXAS AS MID AND
UPPER LEVEL WINDS ARE OUT OF THE WEST ON THE SOUTH SIDE OF THE
LOW. AND STORMS THAT FORM OVER THE CWA SHOULD TRACK IN A GENERAL
NORTHERLY DIRECTION AT 10 TO 15 MPH...WHICH IS MUCH QUICKER THAN
YESTERDAYS SLOW SOUTHWEST DRIFT. WITH THIS REASONING WILL CANCEL
THE WATCH BUT MAINTAIN HIGH VIGILANCE SHOULD ANYTHING DEVELOP WITH
THE POTENTIAL TO CAUSE FLOODING. BIGGEST THREAT FOR CONVECTION
LOOKS TO BE OUT WEST WHERE MOST OF THE SUNSHINE IS TODAY.
THUNDERSTORMS COULD DEVELOP OVER THE MEXICAN MOUNTAINS LATE AND
DRIFT EAST...WITH AND SUSPECT AREA BEING THE COASTAL COUNTIES
WHERE THE DEEPEST MOISTURE RESIDES. WILL KEEP HEAVY RAIN WORDING
IN THE FORECAST TODAY AND TOMORROW WITH PWS TO REMAIN AT OR ABOVE
2 INCHES.

FOR THE REMAINDER OF THE WEEKEND AND THE FORECAST PACKAGE WILL
TREND TOWARDS THE DRIER AND WARMER SCENARIO THAT HAS BEEN
ADVERTISED THE LAST FEW MODEL RUNS. MY ONLY DOUBT IS ON THE RAPID
WARM UP. ALTHOUGH HIGH PRESSURE WILL PRODUCE SUBSIDENCE AND RAIN
CHANCES DECREASE THERE REMAINS A SLIGHT CHANCE OF DAILY SEABREEZE
ACTIVITY WITH MODEL GUIDANCE WINDS REMAINING FROM A SOUTHEAST
DIRECTION. ALSO THE SOIL MOISTURE REMAINS EXTREMELY HIGH WHICH
SHOULD LIMIT MAXIMUM HEATING. WHEN AHEAD AND LOWER MAX TEMPERATURES
A FEW DEGREES BELOW MEXMOS NUMBERS.

&&

.AVIATION...VFR TO MVFR CONDITIONS WILL CONTINUE THIS AFTERNOON WITH
ISOLATED SHOWERS STILL POSSIBLE. A FEW SHOWERS WILL CONTINUE TO BE
POSSIBLE THROUGH SUNDAY WITH GENERALLY LIGHT WINDS PREVAILING
THROUGH THE CURRENT TAF PERIOD.

&&

.MARINE...AT 1PM BUOY 42020 REPORTED SOUTH WINDS AT 10 KNOTS AND 3-
FOOT SEAS WITH A PERIOD OF 6 SECONDS. A WEAK PRESSURE GRADIENT WILL
MAINTAIN LIGHT TO MODERATE SOUTHEAST FLOW FOR THE NEXT SEVERAL DAYS.
SEAS WILL REMAIN AROUND 2 TO 3 FEET THROUGH THE PERIOD. ISOLATED
SHOWERS ARE STILL POSSIBLE THROUGH THE UPCOMING WEEK...BUT GENERALLY
DRIER WEATHER WILL PREVAIL.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  78  89  79  91 /  20  20  10  10
BROWNSVILLE          78  92  77  93 /  20  30  10  20
HARLINGEN            76  93  77  95 /  20  30  10  20
MCALLEN              77  94  77  95 /  20  30  20  20
RIO GRANDE CITY      77  95  76  96 /  20  20  20  10
SOUTH PADRE ISLAND   79  88  81  89 /  20  20  10  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

68/59
Hazardous weather outlook, Jul 28, 2:30 PM CDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
230 PM CDT SAT JUL 28 2007

TXZ248>257-291100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
230 PM CDT SAT JUL 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER
DEEP SOUTH TEXAS. ALTHOUGH THE FLASH FLOOD WATCH HAS BEEN CANCELED
...ANY HEAVIER SHOWERS AND THUNDERSTORMS WILL HAVE THE POTENTIAL TO
PRODUCE LOCALLY HEAVY RAINFALL WITH PONDING OF WATER ON ROADS AND IN
LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ANY ISOLATED TO SCATTERED THUNDERSTORMS SUNDAY WILL BE CAPABLE OF
PRODUCING HEAVY RAINFALL THAT MAY PRODUCE LOCALIZED FLOODING WITH
SATURATED SOIL CONDITIONS.

HEAT INDICES WILL RANGE FROM 105 TO 112 MONDAY THROUGH WEDNESDAY
THROUGHOUT MUCH OF DEEP SOUTH TEXAS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED.

TOMASELLI/BOGORAD

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 3:37 PM CDTFlash Flood WarningBROKenedy23 min
Jul 28, 4:09 PM CDTFlash Flood WarningBROKenedy, Willacy36 min
Jul 28, 4:57 PM CDTFlash Flood WarningBROKenedy33 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.